Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 30, 2004, 7:39 PM CDT for Vernon Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 7:39 PM CDT (00:39 UTC)
- Expired
- Apr 30, 2004, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
818 WUUS54 KLCH 010039 SVRLCH LAC115-010130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 737 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 830 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF LEESVILLE...AND MOVING SOUTHEAST AT 10 MPH. * THIS STORM WILL BE NEAR... LEESVILLE BY 800 PM CDT NEW LLANO BY 805 PM CDT FORT POLK BY 830 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3127 9340 3112 9354 3090 9323 3105 9303 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:05 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 30, 6:05 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 PM CDT FRI APR 30 2004 .DISCUSSION...UPDATED ZONES TO KEEP LIKELY POPS GOING ACROSS THE NERN ZONES BASED ON RADAR TRENDS. RAISED POPS ACROSS THE NWRN ZONES FOR CURRENT TRENDS. RW/TRW CONTINUE FORMING ON WWD-MOVING OUTFLOW BDRY IN HIGH THETA-E AIR. HOLDING POPS IN CHC AREA I-10 SWD W/ LITTLE ACTIVITY GOING THERE. -LGE && .PRELIMINARY POINT TEMPS/POPS... LCH 70 79 59 72 / 30 50 70 30 BPT 70 80 57 74 / 30 50 70 30 AEX 66 79 59 68 / 70 70 70 20 LFT 67 82 62 68 / 30 50 70 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && .PREVIOUS DISCUSSION...CONVECTION CURRENTLY ONGOING ACROSS NORTHEAST PORTION OF FCST AREA. MSAS INDICATING STRONG SURFACE CONVERGENCE ACROSS THIS AREA AS OUTFLOWS FROM EARLIER CONVECTION MIGRATE WEST. BALANCE OF WESTWARD DEVELOPING STORMS AND EASTWARD STORM MOTION RESULTING IN SOME HEAVIER RAINS. HENCE...SEVERAL URBAN AND SMALL STREAM ADVISORIES IN EFFECT. RIVER FLOOD WARNING ALSO ISSUED FOR THE VERMILION AT LAFAYETTE. EXPECTING STORM DISSIPATION THIS EVENING. RAIN CHANCES CONTINUE SATURDAY AS SIGNIFICANT MID/UPPER WAVE ADVANCES ACROSS PLAINS. ASSOCIATED COLD FRONT NOW SIMILARLY PROGGED BY GFS/ETA TO MOVE ACROSS REGION PRIMARILY THROUGH THE LATE AFTERNOON/EVENING HOURS. WITH BETTER CONTINUITY...WILL TWEAK CURRENT ZONE PACKAGE. WILL MAINTAIN LIKELY POPS NORTH FOR THE AFTERNOON BUT BACK SOUTHERN ZONES BACK DOWN TO A CHANCE. LIKELY POPS WILL REMAIN SATURDAY EVENING ACROSS THE FCST AREA. GFS BULLSEYES SOME HEAVY POST FRONTAL PRECIP OVER THE REGION LATE SATURDAY NIGHT/SUNDAY MORNING AS STRONG VORT MAX MOVES THROUGH WITH WEAK SURFACE WAVE DEVELOPING OVER THE NORTHWEST GULF ALONG BOUNDARY. SOLUTION LOOKS SOMEWHAT SUSPECT AND WILL DISCOUNT AT THIS TIME. RAIN CHANCES DIMINISH SUNDAY AS SHARPLY DRIER AIR BEGINS TO FILTER IN FROM THE NORTHWEST. REMAINDER OF FORECAST REMAINS DRY AS LARGE FAIR WEATHER RIDGES ADVANCES ACROSS THE CENTRAL CONUS. MARCOTTE
Hazardous weather outlook, Apr 30, 4:22 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 422 AM CDT FRI APR 30 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 302030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 422 AM CDT FRI APR 30 2004 .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA WHERE A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE SYSTEM WILL MOVE TO THE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG COLD FRONT PUSHES ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND GUSTY WINDS POSSIBLE. THE THUNDERSTORM ACTIVITY WILL PUSH OFFSHORE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH DRY WEATHER RETURNING SUNDAY AFTERNOON INTO MID-WEEK. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. WILEY
In the hours before
Local storm report, Apr 30, 2:26 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
226 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 AM MARINE TSTM WIND 49 SSW BURNS POINT 28.97N 91.96W
04/30/2004 46 MPH ST. MARY LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND 10.
&&
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:32 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Apr 30, 10:37 PM CDT | Special Marine Warning | LCH | 53 min | |
| May 1, 1:22 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 53 min |
| May 1, 2:02 AM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| May 1, 2:11 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 64 min |
| May 1, 2:26 AM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 94 min |
| May 1, 3:28 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 62 min |
| May 1, 4:48 AM CDT | Severe Thunderstorm Warning | LCH | Allen | 57 min |
| May 1, 5:04 AM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 56 min |
| May 1, 5:19 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| May 1, 1:23 PM CDT | Special Marine Warning | LCH | 67 min | |
| May 1, 2:38 PM CDT | Special Marine Warning | LCH | 67 min | |
| May 1, 2:38 PM CDT | Special Marine Warning | LCH | 67 min | |
| May 1, 3:41 PM CDT | Special Marine Warning | LCH | 64 min | |
| May 1, 3:41 PM CDT | Special Marine Warning | LCH | 64 min | |
| May 1, 4:48 PM CDT | Special Marine Warning | LCH | 117 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.